Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Domination by positive disjointly strictly singular operators


Authors: Julio Flores and Francisco L. Hernández
Journal: Proc. Amer. Math. Soc. 129 (2001), 1979-1986
MSC (2000): Primary 47B65, 46B42
DOI: https://doi.org/10.1090/S0002-9939-00-05948-7
Published electronically: November 22, 2000
MathSciNet review: 1825905
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove that each positive operator from a Banach lattice $E$ to a Banach lattice $F$ with a disjointly strictly singular majorant is itself disjointly strictly singular provided the norm on $F$ is order continuous. We prove as well that if $S:E\to E$ is dominated by a disjointly strictly singular operator, then $S^2$ is disjointly strictly singular.


References [Enhancements On Off] (What's this?)

  • 1. Y. A. Abramovich, Weakly compact sets in topological K-spaces, Teor. Funkcii Funkional. Anal. i Prilozen 15 (1972), 27-35.
  • 2. C.D. Aliprantis and O. Burkinshaw, Positive compact operators on Banach lattices, Math. Z. 174 (1980), 289-298. MR 81m:47053
  • 3. -, On weakly compact operators on Banach lattices, Proc. Amer. Math. Soc. 83 (1981), 573-578. MR 82j:47057
  • 4. -, Positive operators, Academic Press, 1985. MR 87h:47086
  • 5. P.G. Dodds and D.H. Fremlin, Compact operators in Banach lattices, Israel J. of Math. 34 (1979), 287-320. MR 81g:47037
  • 6. N. Dunford and J.T. Schwartz, Linear Operators. Part I, General Theory, Pure and applied Mathematics, vol. VII, Interscience, New York, 1958. MR 22:8302
  • 7. A. García Del Amo, F. L. Hernández, and C. Ruiz, Disjointly strictly singular operators and interpolation, Proc. Royal Soc. of Edinburgh 126A (1996), 1011-1026. MR 97i:47075
  • 8. F. L. Hernández, Disjointly Strictly-Singular Operators in Banach Lattices , Proc. 18 Winter School on Abstract Analysis (Srni). Acta Universitatis Carolinae-Mathematica et Physica 31 (1990), 35-40. MR 92i:47038
  • 9. F. L. Hernández and B. Rodríguez-Salinas, On $l^p$-complemented copies in Orlicz spaces II, Israel J. of Math. 68 (1989), 27-55. MR 91c:46041
  • 10. J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces I, Springer-Verlag, 1977. MR 58:17766
  • 11. -, Classical Banach Spaces II, Springer-Verlag, 1979. MR 81c:46001
  • 12. P. Meyer-Nieberg, Banach Lattices, Springer-Verlag, 1991. MR 93f:46025
  • 13. A.W. Wickstead, Extremal structure of cones of operators, Quart. J. Math. Oxford Ser. (2) 32 (1981), 239-253. MR 82i:47069
  • 14. -, Converses for the Dodds-Fremlin and Kalton-Saab theorems, Math. Proc. Camb. Phil. Soc. 120 (1996), 175-179. MR 96m:47067
  • 15. A. C. Zaanen, Riesz Spaces II, North-Holland, Amsterdam, 1983. MR 86b:46001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B65, 46B42

Retrieve articles in all journals with MSC (2000): 47B65, 46B42


Additional Information

Julio Flores
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Universidad Complutense, 28040 Madrid, Spain
Email: jflores@sunam1.mat.ucm.es

Francisco L. Hernández
Affiliation: Departamento de Análisis Matemático, Facultad de Matemáticas, Universidad Complutense, 28040 Madrid, Spain
Email: pacoh@eucmax.sim.ucm.es

DOI: https://doi.org/10.1090/S0002-9939-00-05948-7
Received by editor(s): October 14, 1999
Published electronically: November 22, 2000
Additional Notes: This work was partially supported by DGES PB97-0240
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society